Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Cardiovasc J Afr. 2010 Nov-Dec;21(6):311-5. doi: CVJ-21.006.

Outcomes of stenting with overlapping drug-eluting stents versus overlapping drug-eluting and bare-metal stents for the treatment of diffuse coronary lesions.

Author information

  • 1Department of Interventional Cardiology, Tehran Heart Center, Tehran University of Medical Sciences, Tehran, Iran. ekassaian@yahoo.com

Abstract

INTRODUCTION:

we investigated the outcomes of stenting with overlapping drug-eluting stents (DES) versus overlapping stenting with a combination of drug-eluting and bare metal stents (BMS) in very long coronary lesions (≥ 25 mm).

METHODS AND RESULTS:

fifty-two patients treated with either overlapping DES-DES (n = 22) or DES-BMS (n = 30) were selected from a registry of 588 patients with very long coronary lesions. Patients with acute myocardial infarction (MI) within the preceding 48 hours were excluded. The DES-DES combination was more frequently used for longer lesions compared with the DES-BMS group (47.95 ± 9.25 vs 39.98 ± 9.15 mm, p = 0.003). Left anterior descending artery lesions were also more frequently treated with the DES-DES combination (95.5 vs 66.7%, p = 0.02). In four patients in the DES-BMS group, overlapping stents were used for the coverage of dissections. Peri-procedural non-Q-wave MI occurred in one patient in the DES-BMS group. On follow up, only one case of non-fatal MI occurred in a patient with overlapping DES-DES.

CONCLUSION:

overlapping a BMS in the proximal part of a long DES instead of exclusive deployment of two or more overlapped DES seems to be a safe and feasible therapeutic strategy in our practice.

PMID:
21135978
[PubMed - indexed for MEDLINE]
PMCID:
PMC3736383
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Medical Research Council of South Africa Icon for PubMed Central
    Loading ...
    Write to the Help Desk